MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0206-3D
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies thrombus as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil was implanted in a ruptured basilar apex aneurysm on (b)(6) 2018.Approximately 13 days later, a straight, tail-like segment of the coil came out of the aneurysm into the proximal right posterior cerebral artery.A clot was noted around the tail segment, and a thalamic stroke was observed.Aspirin and heparin were administered to the patient as treatment for the clot.A cerebral angiography showed no evidence of thromboembolic complications.The clot appears to have resolved and there are no stroke symptoms.The patient is reported to be recovering well.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7840080
Report Number2032493-2018-00179
Device Sequence Number16441159
Product Code HCG
UDI-Device Identifier00816777025395
UDI-Public(01)00816777025395(11)170919(17)220831(10)1709191WK
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number7110-0206-3D
Device Lot Number1709191WK
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight86